Alert archive / Idaho / Wind Advisories in 2014

Wind Advisory 9, NWS Pocatello, ID

February 21, 2014

NWS Pocatello, ID issued this wind advisory at Feb 21, 2014, 3:28 AM MST. It took effect at Feb 21, 2014, 5:00 AM MST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Feb 21, 2014, 3:28 AM MST (10:28 UTC)
In effect from
Feb 21, 2014, 5:00 AM MST
Expired
Feb 21, 2014, 7:00 PM MST
In force
14 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

645 
WWUS75 KPIH 211028
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
328 AM MST FRI FEB 21 2014

...WIND ADVISORY IN LOWER SNAKE RIVER PLAIN UNTIL 7 PM...

.EXPECT 25 TO 35 MPH SUSTAINED WINDS TODAY.

IDZ021-220200-
/O.NEW.KPIH.WI.Y.0009.140221T1200Z-140222T0200Z/
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT
328 AM MST FRI FEB 21 2014

...WIND ADVISORY IN EFFECT UNTIL 7 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM MST THIS EVENING. 

* TIMING...THROUGH 7 PM MST THIS EVENING.  

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH.

* LOCATIONS INCLUDE...POCATELLO...FORT HALL...BLACKFOOT.

* IMPACTS...DIFFICULT DRIVING FOR HIGH PROFILE VEHICLES.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
1 follow-up statement
288 
WWUS75 KPIH 220204
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
704 PM MST FRI FEB 21 2014

IDZ021-220315-
/O.EXP.KPIH.WI.Y.0009.000000T0000Z-140222T0200Z/
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT
704 PM MST FRI FEB 21 2014

...WIND ADVISORY HAS EXPIRED...


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Feb 21, 3:13 AM MST, 15 minutes earlier.

Area forecast discussion, Feb 21, 3:13 AM MST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
313 AM MST FRI FEB 21 2014

.SHORT TERM...TODAY THROUGH SUNDAY NIGHT.
SNOW SHOWERS HAVE DISSIPATED IN THE EASTERN HIGHLANDS WHERE LAST
OF REMAINING SHOWERS CONTINUE. HAVE ONLY ISOLATED TO SCATTERED
SNOW SHOWERS IN CENTRAL MOUNTAINS AND EASTERN HIGHLANDS TODAY.
ISSUED A WIND ADVISORY FOR LOWER SNAKE RIVER PLAIN INCLUDING
POCATELLO AREA AS MODELS INDICATING HIGHEST SPEEDS THERE TODAY AND
IT IS OUT UNTIL 7 PM. STRONG NORTHWEST FLOW ALOFT CONTINUES
THROUGH SUNDAY AND EXPECT SOME MOUNTAIN SNOW SHOWERS IN THIS FLOW
TO CONTINUE THROUGH THE PERIOD. EXPECT ABOVE NORMAL TEMPERATURES
TODAY WITH SLIGHTLY COOLER SATURDAY AS GET SLIGHT INFLUENCE OF
COLDER CANADIAN AIR TO NORTH. FLOW ALOFT TURNS MORE WESTERLY
SUNDAY AND EXPECT MODERATING TEMPERATURES ONCE AGAIN.
GK

.LONG TERM...MONDAY THROUGH FRIDAY.

MODELS ARE IN VERY GOOD AGREEMENT IN THE EXTENDED. GFS AND ECMWF
SHOW NORTHWEST FLOW CONTINUING THROUGH THE REGION ON MONDAY WHICH
SUPPORTS A GOOD CHANCE FOR LIGHT SNOW IN THE MOUNTAINS AND UPPER
SNAKE HIGHLANDS. A COLD FRONT WILL MOVE SOUTH THROUGH THE REGION ON
TUESDAY WHICH WILL BRING A CHANCE FOR SOME LIGHT PRECIPITATION
THROUGH MUCH OF THE AREA ON TUESDAY. WEDNESDAY LOOKS MAINLY DRY WITH
THE FRONT STALLED JUST SOUTH AND WEST OF THE REGION AND AN UPPER
TRANSITORY RIDGE OVER THE AREA. THE RIDGE AND FRONT WILL SLIDE EAST
OF THE AREA ON THURSDAY. THIS WILL BRING ANOTHER CHANCE FOR SOME
PRECIPITATION TO THE REGION. EXPECT A BRIEF PERIOD OF DRY WEATHER ON
FRIDAY BEFORE A LARGE BATCH OF PRECIPITATION MOVES INTO THE AREA
FRIDAY NIGHT AND SATURDAY. A LARGE PACIFIC TROUGH WILL MOVE INTO THE
WESTERN U.S. THIS WEEKEND WHICH WILL BRING A GOOD CHANCE OF
PRECIPITATION TO MUCH OF THE REGION.

VALLE

&&

.AVIATION...MAINLY DRY BUT WINDY CONDITIONS EXPECTED ACROSS THE AREA
TODAY. SOME OCCASIONAL MVFR OR VFR CEILINGS ARE POSSIBLE THROUGH THE
REGION TODAY...ESPECIALLY THIS MORNING.

VALLE

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 7 PM MST THIS EVENING IDZ021.

&&
Hazardous weather outlook, Feb 20, 4:28 AM MST, 23 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
428 AM MST THU FEB 20 2014

IDZ017>025-031-032-211130-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
428 AM MST THU FEB 20 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

EXPECT SNOW SHOWERS OVER THE MOUNTAINS THIS AFTERNOON AND TONIGHT
WITH 1 TO 3 INCHES OF SNOW POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WILL HAVE MAINLY MOUNTAIN SNOW SHOWERS FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

Nearby

Wind Advisories in Idaho, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.